Visible Particles Identified in Carboplatin Injections

Share this article:

Hospira is furthering informing the public about their previous recall of three lots of carboplatin injection due to visible particulates identified. Those particles have now been identified as carboplatin crystals. 

If particulate matter from crystallization is injected into a patient, it may potentially become lodged in and obstruct blood vessels. This can potentially cause local infarction, thromboembolism, and vasculitis, which following sequestration, granulomatous formation in the lungs is possible.

Carboplatin injection is indicated for the initial treatment of advanced ovarian carcinoma in established combination with other approved chemotherapeutic agents and for the palliative treatment of patients with ovarian carcinoma recurrent after prior chemotherapy, including patients who have been previously treated with cisplatin.

For more information visit http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm332358.htm.

Share this article:

Related Resources

close

Next Article in Safety Alerts and Recalls